Journal of Symbolic Logic 85 (1):486-510 (2020)

We prove that the continuous function${\rm{\hat \Omega }}:2^\omega \to $ that is defined via$X \mapsto \mathop \sum \limits_n 2^{ - K\left} $ for all $X \in {2^\omega }$ is differentiable exactly at the Martin-Löf random reals with the derivative having value 0; that it is nowhere monotonic; and that $\mathop \smallint \nolimits _0^1{\rm{\hat{\Omega }}}\left\,{\rm{d}}X$ is a left-c.e. $wtt$-complete real having effective Hausdorff dimension ${1 / 2}$.We further investigate the algorithmic properties of ${\rm{\hat{\Omega }}}$. For example, we show that the maximal value of ${\rm{\hat{\Omega }}}$ must be random, the minimal value must be Turing complete, and that ${\rm{\hat{\Omega }}}\left \oplus X{ \ge _T}\emptyset \prime$ for every X. We also obtain some machine-dependent results, including that for every $\varepsilon > 0$, there is a universal machine V such that ${{\rm{\hat{\Omega }}}_V}$ maps every real X having effective Hausdorff dimension greater than ε to a real of effective Hausdorff dimension 0 with the property that $X{ \le _{tt}}{{\rm{\hat{\Omega }}}_V}\left$; and that there is a real X and a universal machine V such that ${{\rm{\Omega }}_V}\left$ is rational.
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.1017/jsl.2019.60
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

PhilArchive copy

Upload a copy of this paper     Check publisher's policy     Papers currently archived: 71,259
External links

Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library

References found in this work BETA

No references found.

Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles

Degrees of Unsolvability of Continuous Functions.Joseph S. Miller - 2004 - Journal of Symbolic Logic 69 (2):555-584.
Lp -Computability.Ning Zhong & Bing-Yu Zhang - 1999 - Mathematical Logic Quarterly 45 (4):449-456.
Realizability Models Refuting Ishiharaʼs Boundedness Principle.Peter Lietz & Thomas Streicher - 2012 - Annals of Pure and Applied Logic 163 (12):1803-1807.
A Very Discontinuous Borel Function.Juris Steprāns - 1993 - Journal of Symbolic Logic 58 (4):1268 - 1283.
A Very Discontinuous Borel Function.Juris Steprans - 1994 - Journal of Symbolic Logic 59 (4):1268-1283.
Derivatives of Computable Functions.Ning Zhong - 1998 - Mathematical Logic Quarterly 44 (3):304-316.
Ω in Number Theory.Toby Ord - 2007 - In C. S. Calude (ed.), Randomness and Complexity, from Leibniz to Chaitin. World Scientific. pp. 161-173.
Leibniz, Complexidade E Incompletude.Gregory J. Chaitin & Virginia Maria F. Gonçalves Chaitin - 2016 - Veritas – Revista de Filosofia da Pucrs 61 (2):295-305.


Added to PP index

Total views
5 ( #1,207,471 of 2,518,488 )

Recent downloads (6 months)
1 ( #408,186 of 2,518,488 )

How can I increase my downloads?


My notes